Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 142, NWS Jacksonville, FL

November 12, 2002

NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 12, 2002, 11:14 AM EST. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2002, 11:14 AM EST (16:14 UTC)
Expired
Nov 12, 2002, 12:00 PM EST
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 10:37 AM EST, 37 minutes earlier.

Area forecast discussion, Nov 12, 10:37 AM EST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EST TUE NOV 12 2002

LATEST ON THE SEVERE WEATHER:

REPORT FROM COFFEE COUNTY...FROM EARLIER EVENT...NEAR ATKINSON COUNTY
LINE 3 CHICHEN HOUSES TOTALLY DESTROYED. TWO PERSONS INSIDE CHICKEN
HOUSES TRANSPORTED TO HOSPITAL CONDITION UNKNOWN. 1 TREE IN ROOF OF
BRICK HOUSE. 2 HOUSES WITH ROOF DAMAGE. POSSIBLE TORNADO AS DAMAGE IS
ON PATH OF WILLICOOCHEE TORNADO. REPORTED BY EMERGENCY MANAGEMENT.

BACON COUNTY FROM EARLIER EVENT...1 MOBILE HOME DESTROYED AND ROOF
BLOWN OFF A WOOD FRAME HOUSE TWO AND ONE HALF MILES SOUTHWEST OF THE
AIRPORT. PUBLIC ALSO REPORTED A FUNNEL CLOUD AT TREE TOP LEVEL IN THE
VICINITY AT THE SAME TIME. TIME. REPORTED BY EMERGENCY MANAGEMENT

---------------------------------------------------------------
THINGS HAVE SETTLED DOWN FOR THE MOMENT. HAVE HAD AN ADDITIONAL
DAMAGE REPORT FROM BACON COUNTY...ONE MOBILE HOME DESTROYED...A
ROOF BLOWN OFF A WOOD FRAME HOUSE 2 1/2 MILES SOUTHWEST OF THE ALMA
AIRPORT...TIME WAS UNKNOWN.  ALSO...A FUNNEL CLOUD AT TREE TOP
LEVEL WAS ALSO SIGHTED BY THE PUBLIC AROUND THE SAME TIME.

OVERALL EXPECT THINGS TO PICK BACK UP AS INSTABILITY INCREASES THIS
AFTERNOON. EXPECT RE-ISSUANCE OF WATCHES AROUND NOON. IN THE MARINE
AREAS WINDS AT THE ST AUGUSTINE BUOY HAVE REACHED SMALL CRAFT
EXERCISE CAUTION CRITERIA AND HAVE GONE WITH A SCEC FOR THIS
AFTERNOON. SMALL CRAFT ADVISORIES EXPECTED TONIGHT. HAVE ISSUED A
MARINE WEATHER STATEMENT LEADING THE LINE WITH SOME SAFETY RULES.

HAVE ISSUED A PUBLIC INFORMATION STATEMENT WITH TORNADO SAFETY RULES
WMO HEADER NOUS42 KJAX...AWIPS MIAPNSJAX. THE STATEMENT IS ALSO
AVAILABLE ON THE NWS JACKSONVILLE WEB SITE AT WWW.SRH.NOAA.GOV/JAX
UNDER GENERAL WEATHER AND THE SPECIFIC LINK IS PUBLIC INFO STMT.

.JAX...
FL...TORNADO WATCH UNTIL NOON FOR ALACHUA...BAKER...BRADFORD...
     CLAY...COLUMBIA...DUVAL...GILCHRIST...HAMILTON...NASSAU...
     ST. JOHNS...SUWANNEE AND UNION.
GA...TORNADO WATCH UNTIL NOON FOR ALL OF SOUTHEAST GEORGIA.

SANDRIK
Hazardous weather outlook, Nov 12, 7:44 AM EST, 3 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 AM EST TUE NOV 12 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...

...SEVERE WEATHER EXPECTED TODAY AND TONIGHT...
...TORNADO WATCH IN EFFECT UNTIL NOON FOR SOUTHEAST GEORGIA AND
THE FOLLOWING COUNTIES IN NORTH FLORIDA...COLUMBIA...GILCHRIST
HAMILTON...SUWANNEE...UNION...BAKER...CLAY...DUVAL
NASSAU AND ST. JOHNS.

A COLD FRONT WILL APPROACH THE AREA TODAY AS A SURFACE LOW MOVES
TOWARD THE CAROLINAS. THIS IS A DANGEROUS SYSTEM THAT HAS PRODUCED
SEVERE WEATHER ACROSS THE REGION AND LOCALLY. A SLIGHT RISK OF SEVERE
WEATHER CONTINUES TODAY AND TONIGHT FOR THE FORECAST AREA. THIS MEANS
THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM DEVELOPMENT. INTENSE
LIGHTNING...HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL...AND
TORNADOES ARE POSSIBLE IN THE STRONGEST STORMS.

HEAVY RAINFALL IS EXPECTED ACROSS PORTIONS OF INLAND SOUTHEAST
GEORGIA THROUGH TONIGHT....WITH LOCAL RAINFALL TOTALS OF 2 TO 4
INCHES LIKELY BY EARLY WEDNESDAY.  RIVER LEVELS REMAIN HIGH FROM LAST
WEEKS HEAVY RAIN EVENT...AND THESE AMOUNTS COULD BRING A FEW RIVER
BASINS IN SOUTHEAST GEORGIA CLOSE TO BANK-FULL.

INTERESTS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CLOSELY
MONITOR THIS DANGEROUS WEATHER SITUATION THROUGHOUT THE DAY. THOSE
WITH NOAA WEATHER RADIOS SHOULD LEAVE THE ALARM FEATURE ON TODAY
THROUGH TONIGHT FOR THE LATEST WEATHER WATCHES AND WARNINGS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA THIS
MORNING.

.DAYS TWO THROUGH SEVEN...

THE COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. RAIN AND SHOWERS
WILL PERSIST BEHIND THE FRONT THROUGH THE EARLY MORNING HOURS ON
WEDNESDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY
THROUGH NEXT TUESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Local storm report, Nov 12, 8:08 AM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WITHLACOOCHEE             GA   TORNADO
11/12/02   ATKINSON                       REPORTED BY BACON COUNTY
                                          EMERGENCY MANAGEMENT

SANDRIK
Local storm report, Nov 12, 8:08 AM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WILLACOOCHEE              GA   TORNADO
11/12/02   ATKINSON                       REPORTED BY BACON COUNTY
                                          EMERGENCY MANAGEMENT

SANDRIK
Local storm report, Nov 12, 8:19 AM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
819 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0813 AM    2 NE WILLACOOCHEE         GA   TORNADO
11/12/02   ATKINSON                       REPORTED BY EMERGENCY
                                          MANAGEMENT. ON THE
                                          ATKINSON-COFFEE COUNTY LINE
                                          NEAR MARSHAL CORBET RD.

ACS
Special weather statement, Nov 12, 9:04 AM EST, 2 hours 10 minutes before
GAZ136-121430-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EST TUE NOV 12 2002

...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING WAYNE COUNTY
THROUGH 930 AM EST...

AT 904 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
23 MILES NORTH OF ODUM TO 6 MILES WEST OF BROADHURST...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHEAST OF REIDSVILLE TO 10 MILES
SOUTHWEST OF JESUP...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...BROADHURST...
JESUP...DOCTORTOWN AND GARDI THROUGH 930 AM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

CAMP
Local storm report, Nov 12, 10:06 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1006 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 AM    3 SW ALMA                 GA   TORNADO
11/12/02   BACON                          1 MOBILE HOME DESTROYED
                                          AND ROOF BLOWN OFF A WOOD
                                          FRAME HOUSE TWO AND ONE
                                          HALF MILES SOUTHWEST OF THE
                                          AIRPORT. PUBLIC ALSO
                                          REPORTED A FUNNEL CLOUD AT
                                          TREE TOP LEVEL IN THE
                                          VICINITY AT THE SAME TIME.
                                          TIME.REPORTED BY EMERGENCY
                                          MANAGEMENT

0840 AM    PINE GROVE                GA   WIND DAMAGE
11/12/02   APPLING                        LARGE TREES DOWN ALONG
                                          HIGHWAY 341.REPORTED BY
                                          CO-OP OBSERVER

SANDRIK
Local storm report, Nov 12, 10:24 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1024 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    7 SW DOUGLAS              GA   WIND DAMAGE
11/12/02   COFFEE                         *** 0 DEAD, 2 INJ ***
                                          3 CHICHEN HOUSES TOTALLY
                                          DESTROYED. TWO PERSONS
                                          INSIDE CHICKEN HOUSES
                                          TRANSPORTED TO HOSPITAL
                                          CONDITION UNKNOWN. 1 TREE
                                          IN ROOF OF BRICK HOUSE. 2
                                          HOUSES WITH ROOF DAMAGE.
                                          POSSIBLE TORNADO DAMAGE IS
                                          ON PATH OF WILLICOOCHEE
                                          TORNADO. REPORTED BY
                                          EMERGENCY MANAGEMENT.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:13 AM ESTSevere Thunderstorm WarningJAX47 min
Nov 12, 2:34 AM ESTTornado WarningJAXHamilton10 hr
Nov 12, 2:34 AM ESTTornado WarningJAXHamilton, Suwannee10 hr
Nov 12, 3:04 AM ESTSevere Thunderstorm WarningJAX56 min
Nov 12, 3:59 AM ESTSevere Thunderstorm WarningJAX46 min
Nov 12, 11:28 AM ESTTornado WarningJAXBaker42 days
Nov 12, 12:18 PM ESTTornado WarningJAXAlachua27 min
Nov 12, 12:58 PM ESTSevere Thunderstorm WarningJAX32 min
Nov 12, 1:07 PM ESTSpecial Marine WarningJAX113 min
Nov 12, 1:23 PM ESTSevere Thunderstorm WarningJAX22 min
Nov 12, 1:30 PM ESTTornado WarningJAXDuval42 days
Nov 12, 2:19 PM ESTTornado WarningJAXSaint Johns41 min
Nov 12, 2:41 PM ESTSpecial Marine WarningJAX2 hr
Nov 12, 7:25 AM ESTTornado WarningJAXAtkinson, Coffee7 hr
Nov 12, 8:00 AM ESTTornado WarningJAXBacon, Coffee, Jeff Davis7 hr
Nov 12, 8:15 AM ESTTornado WarningJAXAppling42 days

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.